Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 248, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 5, 2012, 10:31 PM CDT for 4 counties in Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 10:31 PM CDT (03:31 UTC)
- Expired
- Aug 5, 2012, 11:05 PM CDT
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Cherokee County, TX, Gregg County, TX, Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 110 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
255 WUUS54 KSHV 060331 SVRSHV TXC073-183-401-423-060430- /O.NEW.KSHV.SV.W.0248.120806T0331Z-120806T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1031 PM CDT SUN AUG 5 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CHEROKEE COUNTY IN NORTHEAST TEXAS... SOUTHWESTERN GREGG COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF KILGORE... NORTHWESTERN RUSK COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF HENDERSON... SOUTHEASTERN SMITH COUNTY IN NORTHEAST TEXAS... * UNTIL 1130 PM CDT * AT 1029 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF JOINERVILLE...OR 8 MILES NORTH OF HENDERSON...AND MOVING SOUTHWEST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW LONDON...OVERTON...TURNERTOWN...ARP AND TROUP... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3193 9511 3237 9521 3243 9476 3224 9467 TIME...MOT...LOC 0331Z 063DEG 16KT 3227 9480 $$ 20
1 follow-up statement
921 WWUS54 KSHV 060405 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1105 PM CDT SUN AUG 5 2012 TXC073-183-401-423-060412- /O.CAN.KSHV.SV.W.0248.000000T0000Z-120806T0430Z/ GREGG TX-RUSK TX-SMITH TX-CHEROKEE TX- 1105 PM CDT SUN AUG 5 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE...SMITH...RUSK AND GREGG COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORM...OVER JOINERVILLE...OVERTON...AND TURNERTOWN HAD DECREASED IN INTENSITY AND CONTINUED TO WEAKEN. LAT...LON 3193 9511 3237 9521 3243 9476 3224 9467 TIME...MOT...LOC 0402Z 063DEG 16KT 3219 9491 $$ 06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 10:08 PM CDT, 23 minutes earlier.
Area forecast discussion, Aug 5, 10:08 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1008 PM CDT SUN AUG 5 2012 .DISCUSSION... LINE OF CONVECTION THAT DEVELOPED AHEAD OF THE FRONT HAS CONTINUED TO SWEEP SOUTH AND WEST ACROSS MUCH OF THE CWA THIS EVENING. IN ADDITION TO THE LOSS OF DAYTIME INSTABILITY...OUTFLOW HAS STARTED TO OUTRUN THE STORMS. THIS HAS LED TO A GRADUAL BREAKUP OF THE ONCE SOLID LINE INTO ONLY TWO OR THREE CLUSTERS. TSTM COVERAGE AND INTENSITY SHOULD CONTINUE TO GRADUALLY DECREASE THROUGH THE REMAINDER OF TONIGHT. DAMAGING WIND POTENTIAL HAS ALSO DECREASED DRAMATICALLY BUT THE THREAT WILL STILL LINGER AS LONG AS CONVECTION PERSISTS. UPDATED POP GRIDS TO REFLECT LATEST RADAR TRENDS. INCREASED POPS ACROSS THE SW ZONES AND DECREASED THEM TO THE NE. ATMOSPHERE ACROSS SE OK/SW AR IS FAIRLY WORKED OVER FROM THE EARLIER STORMS. THIS SHOULD LIMIT POTENTIAL FOR REDEVELOPMENT OVERNIGHT. MADE A FEW SPOT CHANGES IN THE MIN TEMP GRIDS AS RAIN COOLED AIR HAS RESULTED IN SOME LOCATIONS ALREADY DROPPING BELOW FORECASTED LOWS. TEMPS IN THESE AREAS WILL PROBABLY CLIMB BACK UP A DEGREE OR TWO IN THESE AREAS AS CONVECTION MOVES AWAY AND DISSIPATES. OTHERWISE...UPDATED SKY GRIDS BASED ON LATEST SAT IMAGES. UPDATED PRODUCTS HAVE BEEN SENT. /09/ && .AVIATION... EXCEPT FOR A BRIEF PERIOD OF MVFR FOR DEEP EAST TEXAS BETWEEN 0610/ UTC TO 06/13 UTC WITH CEILINGS OF AROUND 15 HND FEET AND WITH THE CEILINGS AND POSSIBLE VISIBILITY RESTRICTIONS FROM SHOWERS AND THUNDERSTORMS THAT WILL BE AFFECTING PARTS OF EAST AND DEEP EAST TEXAS NEAR TERMINAL ISSUANCE TIME OF 06/06 UTC...THE FOUR STATE REGION WILL PREVAIL VFR FLIGHT CATEGORIES. VFR CEILINGS WILL BE AROUND 5 KFT TO 13 KFT. ISOLATED CONVECTION WILL BE POSSIBLE FOR THE AREA DURING THE AFTERNOON MONDAY MAINLY AROUND 06/19 UTC TO 06/23 UTC. MAY CARRY VCTS RATHER THAN PREVAILING THUNDERSTORMS SINCE RAIN CHANCES WILL BE 30 PERCENT OR LESS. A SURFACE BOUNDARY WILL BECOME NEARLY STATIONARY NEAR THE INTERSTATE 30 CORRIDOR EARLY MONDAY MORNING AND LIFT BACK NORTH DURING THE DAY. SURFACE WINDS WILL BE LIGHT AND VARIABLE...WITH EXCEPTION OF THE AREAS AFFECTED BY OUTFLOW BOUNDARIES FROM THUNDERSTORMS OVER EAST AND NORTHEAST TEXAS INTO EXTREME LOWER NORTHWEST LOUISIANA. THE WINDS WILL CONTINUE TO BE VARIABLE THROUGH MONDAY WITH SPEEDS AROUND 4 TO 6 KNOTS. /06/ && .PREV DISCUSSION... /ISSUED 237 PM CDT SUN AUG 5 2012/ DISCUSSION... FRONTAL BOUNDARY CURRENTLY APPROACHING THE RED RIVER VALLEY WITH SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND SOUTHERN ARKANSAS. FRONT TO MAKE LITTLE SOUTHWARD PROGRESS AFTER SUNSET AND IS FORECAST TO LINGER ACROSS THE REGION THROUGH MUCH OF THE DAY MONDAY BEFORE DRIFTING SOUTH TO THE NORTHERN GULF COAST. MOISTURE ALONG AND SOUTH OF THE FRONT SHOULD BE ABUNDANT ENOUGH TO MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH MONDAY EVENING. ADDITIONALLY...UPPER-TROUGH TO ALLOW SUFFICIENT MIXING TO KEEP AFTERNOON HIGH TEMPERATURES SHY OF 100 DEGREES FOR THE NEXT COUPLE OF DAYS. FRONT FORECAST TO DRIFT FAR ENOUGH SOUTH TO ELIMINATE THE CHANCE OF PRECIPITATION BY THE MIDDLE OF THE WEEK. HOWEVER...UPPER TROUGH FORECAST TO RETROGRADE WESTWARD NEXT WEEKEND...ALLOWING FOR A RETURN CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. OTHERWISE...BECAUSE OF A RELAXED PRESSURE GRADIENT IN THE VICINITY OF THE FRONTAL BOUNDARY...LIGHT WINDS FORECAST TO PREVAIL THROUGH MUCH OF THE FORECAST PERIOD. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 96 76 96 76 / 40 30 40 20 10 MLU 74 95 74 96 74 / 30 40 40 30 10 DEQ 74 97 73 99 72 / 20 20 20 10 10 TXK 76 97 75 97 75 / 30 20 20 20 10 ELD 73 95 73 95 73 / 30 30 40 20 10 TYR 76 99 77 99 77 / 60 20 40 20 10 GGG 76 98 76 97 75 / 60 20 40 20 10 LFK 74 96 74 97 74 / 40 30 40 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/06
Hazardous weather outlook, Aug 5, 11:46 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT SUN AUG 5 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-061700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1146 AM CDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION THIS AFTERNOON WITH THE GREATEST COVERAGE EXPECTED OVER PARTS OF SOUTHERN ARKANSAS AND NORTHERN LOUISIANA. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...GUSTY WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Aug 5, 9:19 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 5 S PROVENCAL 31.58N 93.20W
08/05/2012 NATCHITOCHES LA PUBLIC
TREES DOWN SOUTH OF PROVENCAL.
&&
20Local storm report, Aug 5, 9:20 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 N BRADLEY 33.11N 93.66W
08/05/2012 LAFAYETTE AR LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 29.
&&
20Local storm report, Aug 5, 9:25 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 3 N IDA 33.05N 93.89W
08/05/2012 MILLER AR LAW ENFORCEMENT
TREES DOWN NEAR KIBLAH.
&&
20Special weather statement, Aug 5, 9:38 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 PM CDT SUN AUG 5 2012
LAZ010-017-018-TXZ151>153-166-167-060330-
DE SOTO-NACOGDOCHES-NATCHITOCHES-PANOLA-SABINE-SAN AUGUSTINE-SHELBY-
938 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
NACOGDOCHES...SABINE...SAN AUGUSTINE AND SHELBY...
IN NORTHEAST TEXAS...
PANOLA...
IN NORTHWEST LOUISIANA...
SABINE...NATCHITOCHES AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...MANY...NATCHITOCHES...ZWOLLE...BLAND LAKE...CENTER...
GARRISON...GENEVA...JOAQUIN...NEUVILLE...PATROON...
SHELBYVILLE...TENAHA AND TIMPSON...
AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NATCHITOCHES TO 7 MILES WEST OF CONVERSE TO 6 MILES NORTH OF
TENAHA...OR ALONG A LINE EXTENDING FROM NATCHITOCHES TO 17 MILES
SOUTH OF MANSFIELD TO 11 MILES SOUTHEAST OF CARTHAGE...MOVING SOUTH
AT 20 MPH.
IN ADVANCE OF THE THUNDERSTORMS...OUTFLOW WINDS IN EXCESS OF 40
MILES PER HOUR WILL BE POSSIBLE. NO LIGHTNING OR THUNDER MAY BE SEEN
BEFORE THE FIRST GUST OF WIND HITS.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THE
STORMS.
20Local storm report, Aug 5, 9:39 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT SUN AUG 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG MAGNOLIA 33.27N 93.24W
08/05/2012 COLUMBIA AR PUBLIC
WINDOW OF A HOUSE IN MAGNOLIA BLOWN OUT...REPORT RELAYED
FROM NWS LZK.
&&
20Special weather statement, Aug 5, 10:01 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT SUN AUG 5 2012
TXZ125-126-136>138-150-060400-
GREGG-HARRISON-MARION-RUSK-SMITH-UPSHUR-
1001 PM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1100 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...HARRISON...MARION...RUSK...SMITH AND UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BIG SANDY...CLARKSVILLE CITY...DIANA...EAST MOUNTAIN...
GLADEWATER...HALLSVILLE...HARLETON...JOINERVILLE...KILGORE...
LIBERTY CITY...LONGVIEW...NEW LONDON...ORE CITY...OVERTON...
TURNERTOWN...WEST MOUNTAIN AND WHITE OAK...
AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF HARLETON...OR 10
MILES NORTHEAST OF LONGVIEW...MOVING SOUTHWEST AT 20 MPH.
WINDS IN EXCESS OF 30 MILES PER HOUR WILL BE POSSIBLE AHEAD OF THE
THUNDERSTORMS. THESE WINDS ARE ASSOCIATED WITH A STRONG OUTFLOW
BOUNDARY SEVERAL MILES IN ADVANCE OF ANY THUNDER OR LIGHTNING.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 56 min |
| Aug 5, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Morris, Panola and 2 more | 66 min |
| Aug 5, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.